×

A new algorithm for estimating the parameters and their asymptotic covariance in correlation and association models. (English) Zbl 1429.62197

Summary: An algorithm providing maximum likelihood estimates and their asymptotic covariance matrix for the parameters in correlation models and association models is proposed. It is based on a Fisher’s scoring type algorithm using the asymptotic covariance matrix of maximum likelihood estimates whose expression is clarified. The convergence of the proposed algorithm is generally quickly obtained, even for large contingency tables, as illustrated through examples.

MSC:

62H17 Contingency tables
62H20 Measures of association (correlation, canonical correlation, etc.)

Software:

DASSOC; LINPACK; AS 6; AS 253; AS 7
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Aitchison, J.; Silvey, S.D., Maximum likelihood estimation of parameters subject to restraints, Ann. math. statist., 29, 813-828, (1958) · Zbl 0092.36704
[2] Aı̈t-Sidi-Allal, M.L., 1996. Contributions l’étude des modèles d’association dans l’analyse des tables de contingence. Unpublished Ph.D. Dissertation, Université Paul Sabatier, Toulouse, France (in French).
[3] Akaike, H., Information theory and an extension of the maximum likelihood principle, (), 267-281 · Zbl 0283.62006
[4] Baccini, A., Caussinus, H., de Falguerolles, A., 1993. Analysing dependence in large contingency tables: dimensionality and patterns in scatter plots. In: Cuadras, C.M., Rao, C.R. (Eds.), Multivariate Analysis: Future Directions, Vol. 2. North-Holland, Amsterdam, pp. 245-263. · Zbl 0925.62212
[5] Baccini, A., Caussinus, H., de Falguerolles, A., 1994. Diabolic horseshoes. Nineth International Workshop on Statistical Modelling, Exeter, UK, 11-15 July.
[6] Baccini, A.; Fekri, M.; Fine, J., Generalized least-squares estimation in contingency tables analysisasymptotic properties and applications, Statistics, 34, 267-300, (2000) · Zbl 0956.62046
[7] Baccini, A.; Khoudraji, A., A least squares procedure for estimating the parameters in the RC-association model for contingency tables, Comput. statist., 7, 287-300, (1992)
[8] Becker, M.P., Maximum likelihood of the RC(M) association model, Appl. statist., 39, 152-167, (1990) · Zbl 0715.62111
[9] Becker, M.P.; Clogg, C.C., Analysis of sets of two-way contingency tables using association models, J. amer. statist. assoc., 84, 142-151, (1989)
[10] Caussinus, H., Discussion of the paper by L.A. goodman, Internat. statist. rev., 54, 274-278, (1986)
[11] Chipman, J.S., On least squares with insufficient observations, J. amer. statist. assoc., 59, 1078-1111, (1964) · Zbl 0144.42401
[12] Dongarra, J.J.; Bunch, J.R.; Moler, C.B.; Stewart, G.W., LINPACK users’ guide, (1979), SIAM Philadelphia, PA
[13] Falguerolles, A., de Francis, B., 1992. Algorithmic approaches for fitting bilinear models. In: Dodge, Y., Whittaker, J. (Eds.), Computational Statistics, Vol. 1. Physica-Verlag, Heidelberg, pp. 77-82.
[14] Gabriel, K.R., The biplot-graphical display of matrices with applications to principal component analysis, Biometrika, 58, 453-467, (1971) · Zbl 0228.62034
[15] Gilula, Z.; Haberman, S.J., Canonical analysis of contingency tables by maximum likelihood, J. statist. assoc., 81, 780-788, (1986) · Zbl 0623.62047
[16] Goodman, L.A., Simple models for the analysis of association in cross-classifications having ordered categories, J. amer. statist. assoc., 74, 537-552, (1979)
[17] Goodman, L.A., The analysis of cross-classified data having ordered and/or unordered categoriesassociation models, correlation models, and a-symmetry models for contingency tables with or without missing entries, Ann. statist., 13, 10-69, (1985) · Zbl 0613.62070
[18] Goodman, L.A., Some useful extensions of the usual correspondence analysis approach and the usual log-linear models approach in the analysis of contingency tables, Internat. statist. rev., 54, 243-309, (1986), (with discussion) · Zbl 0611.62060
[19] Goodman, L.A., Measures, models and graphical displays in the analysis of cross-classified data, J. amer. statist. assoc., 86, 1085-1138, (1991), (with discussion) · Zbl 0850.62093
[20] Gower, J.C.; Hand, D.J., Biplots, (1996), Chapman & Hall London
[21] Greenacre, M.J., Theory and applications of correspondence analysis, (1984), Academic Press London · Zbl 0555.62005
[22] Haberman, S.J., Computation of maximum likelihood estimates in association models, J. amer. statist. assoc., 90, 1438-1446, (1995) · Zbl 0867.62050
[23] Healy, M.J.R., Triangular decomposition of a symmetric matrix, J. roy. statist. soc. ser. C, 17, 195-197, (1968), (Algorithm AS 6)
[24] Healy, M.J.R., Inversion of a positive semi-definite symmetric matrix, J. roy. statist. soc. ser. C, 17, 198-199, (1968), (Algorithm AS 7)
[25] Kendall, M.G., Stuart, A., 1979. The Advanced Theory of Statistics, Vol. 2, 4th Edition. MacMillan, New York. · Zbl 0416.62001
[26] Khuri, A.I., Advanced calculus with applications in statistics, (1993), Wiley New York · Zbl 0850.62009
[27] Neuenschwander, B.E.; Flury, B.D., A note on Silvey’s (1959) theorem, Statist. probab. lett., 36, 307-317, (1997) · Zbl 0946.62057
[28] O’Neill, M.E., Asymptotic distributions of the canonical correlations from contingency tables, Austral. J. statist., 20, 1, 75-82, (1978) · Zbl 0411.62036
[29] O’Neill, M.E., Distributional expansions for canonical correlations from contingency tables, J. roy. statist. soc. ser. B, 40, 3, 303-312, (1978) · Zbl 0411.62037
[30] Pousse, A., Études asymptotiques, ()
[31] Pringle, R.M.; Rayner, A.A., Generalized inverse matrices with applications to statistics, (1971), Griffin London · Zbl 0231.15008
[32] Rothenberg, T.J., Identification in parametric models, Econometrica, 39, 577-591, (1971) · Zbl 0231.62081
[33] Schwarz, G., Estimating the dimension of a model, Ann. statist., 6, 461-464, (1978) · Zbl 0379.62005
[34] Silvey, S.D., The Lagrangian multiplier test, Ann. math. statist., 30, 389-407, (1959) · Zbl 0090.36302
[35] Tsujitani, M., A note on the additive and multiplicative models in two-way contingency tables, Biometrics, 48, 267-269, (1992)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.